Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dark vaginal spotting after a laparoscopy to remove a cyst?

Hi, I had my right ovary removed 7 days ago due to a large cyst on it. It was done by laparoscopy. I also had my mirena removed at the same time and I am not presently on any other form of birth control. After my surgery I had some spoting until 3 days post op I started my period. It was heavy for 1 day then slowly decreasing until this morning I passed a few clots and the bleeding started again quite heavily. I dont have cramps tho. I fill up a pad in four hours twice. It is not bright red blood but dark period like blood. I was wondering if this was normal and how long I should expect to be bleeding.
Fri, 26 Feb 2021
Report Abuse
OB & GYN Specialist 's  Response
Hi,

Heavy bleeding may be experienced by some after removal of cyst and Mirena which will subside on it own. If you feel tired because of bleeding then you can take Tranexamic acid after prescription. Within few months you will get back your normal periods. Don't worry.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Archana Rajesh Babu, OB & GYN Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes dark vaginal spotting after a laparoscopy to remove a cyst?

Hi, Heavy bleeding may be experienced by some after removal of cyst and Mirena which will subside on it own. If you feel tired because of bleeding then you can take Tranexamic acid after prescription. Within few months you will get back your normal periods. Don t worry. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Archana Rajesh Babu, OB & GYN Specialist